Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 10, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 25, 2016, 7:55 AM CDT for Cowley County, Kansas. It took effect at May 25, 2016, 4:43 PM CDT. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2016, 7:55 AM CDT (12:55 UTC)
- In effect from
- May 25, 2016, 4:43 PM CDT
- Expired
- May 27, 2016, 11:30 AM CDT
- In force
- 43 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cowley County, KS
The radar
The Wichita radar (KICT), 71 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Arkansas City (ARCK1). The gauge peaked at 12.56 ft at May 25, 2016, 9:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07146500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
355
WGUS43 KICT 251255
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
755 AM CDT WED MAY 25 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-260255-
/O.NEW.KICT.FL.W.0009.160525T2300Z-160526T1305Z/
/OXFK1.1.ER.160525T2300Z.160526T0000Z.160526T0105Z.NO/
755 AM CDT WED MAY 25 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Arkansas River At Oxford.
* From this evening until Thursday morning.
* At 7:45 AM Wednesday the stage was 15.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 17.2 feet by this evening. The river will fall below
flood stage by this evening.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Oxford 17.0 15.2 Wed 08 AM 15.4 13.7 12.2
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-260255-
/O.NEW.KICT.FL.W.0010.160526T0200Z-160527T1630Z/
/ARCK1.1.ER.160526T0200Z.160526T1200Z.160527T0430Z.NO/
755 AM CDT WED MAY 25 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Arkansas River At Arkansas City.
* From this evening until Friday morning.
* At 7:00 AM Wednesday the stage was 7.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 12.5 feet by Thursday morning. The river will fall below
flood stage by late Thursday evening.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Arkansas City 11.0 7.6 Wed 07 AM 12.5 10.5 8.8
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$6 follow-up statements
046
WGUS83 KICT 251855
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
155 PM CDT WED MAY 25 2016
...The flood warning continues for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-260855-
/O.EXT.KICT.FL.W.0009.160525T2015Z-160526T1520Z/
/OXFK1.1.ER.160525T2015Z.160526T0000Z.160526T0320Z.NO/
155 PM CDT WED MAY 25 2016
The Flood Warning continues for
The Arkansas River At Oxford.
* From this afternoon until Thursday morning.
* At 1:50 PM Wednesday the stage was 16.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 17.5 feet by this evening. The river will
fall below flood stage by tonight.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Oxford 17.0 16.8 Wed 02 PM 15.7 14.0 12.4
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-260855-
/O.EXT.KICT.FL.W.0010.160525T2143Z-160528T0000Z/
/ARCK1.1.ER.160525T2143Z.160526T1200Z.160527T1200Z.NO/
155 PM CDT WED MAY 25 2016
The Flood Warning continues for
The Arkansas River At Arkansas City.
* From this afternoon until Friday evening.
* At 1:00 PM Wednesday the stage was 9.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 13.1 feet by Thursday morning. The river
will fall below flood stage by Friday morning.
* Impact...At 14.0 feet...The Water Plant takes precautions on water
well pump houses west of the Arkansas River.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Arkansas City 11.0 9.9 Wed 01 PM 13.1 11.0 9.0
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$673
WGUS83 KICT 260401
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1101 PM CDT WED MAY 25 2016
...The flood warning is cancelled for the following river in
Kansas...
Arkansas River At Oxford affecting Sumner County.
...The flood warning continues for the following river in Kansas...
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-260431-
/O.CAN.KICT.FL.W.0009.000000T0000Z-160526T1520Z/
/OXFK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1101 PM CDT WED MAY 25 2016
The Flood Warning is cancelled for
The Arkansas River at Oxford.
* At 10:45 PM Wednesday the stage was 15.3 feet and falling.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 17.0 feet and
will fall to 12.1 feet by Friday morning.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Thu Fri Sat
Oxford 17.0 15.3 Wed 11 PM 12.7 11.9 11.5
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-261801-
/O.EXT.KICT.FL.W.0010.000000T0000Z-160527T0345Z/
/ARCK1.1.ER.160525T1925Z.160526T0215Z.160526T1545Z.NO/
1101 PM CDT WED MAY 25 2016
The Flood Warning continues for
The Arkansas River at Arkansas City.
* Until Thursday evening.
* At 10:00 PM Wednesday the stage was 12.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late Thursday morning.
* Impact...At 14.0 feet...The Water Plant takes precautions on water
well pump houses west of the Arkansas River.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Thu Fri Sat
Arkansas City 11.0 12.6 Wed 10 PM 10.0 8.3 7.5
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$307
WGUS83 KICT 260736
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
235 AM CDT THU MAY 26 2016
...The flood warning continues for the following river in Kansas...
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC035-262135-
/O.EXT.KICT.FL.W.0010.000000T0000Z-160527T0712Z/
/ARCK1.1.ER.160525T1925Z.160526T0215Z.160526T1912Z.NO/
235 AM CDT THU MAY 26 2016
The Flood Warning continues for
The Arkansas River At Arkansas City.
* Until late tonight.
* At 2:00 AM Thursday the stage was 12.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Arkansas City 11.0 12.1 Thu 02 AM 10.5 10.4 9.7
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$
bk255
WGUS83 KICT 261259
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 AM CDT THU MAY 26 2016
...The flood warning continues for the following river in Kansas...
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC035-270259-
/O.CON.KICT.FL.W.0010.000000T0000Z-160527T0712Z/
/ARCK1.1.ER.160525T1925Z.160526T0215Z.160526T1912Z.NO/
759 AM CDT THU MAY 26 2016
The Flood Warning continues for
The Arkansas River At Arkansas City.
* Until late tonight.
* At 7:00 AM Thursday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Arkansas City 11.0 11.6 Thu 07 AM 10.6 10.7 9.9
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$418
WGUS83 KICT 261908
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
208 PM CDT THU MAY 26 2016
...The flood warning continues for the following river in Kansas...
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC035-270815-
/O.EXT.KICT.FL.W.0010.000000T0000Z-160527T0815Z/
/ARCK1.1.ER.160525T1925Z.160526T0215Z.160526T2015Z.NO/
208 PM CDT THU MAY 26 2016
The Flood Warning continues for
The Arkansas River At Arkansas City.
* Until this evening.
* At 1:00 PM Thursday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Arkansas City 11.0 11.1 Thu 01 PM 10.3 9.8 9.8
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$
JAS833
WGUS83 KICT 262123
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
423 PM CDT THU MAY 26 2016
...The flood warning is cancelled for the following river in
Kansas...
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC035-262153-
/O.CAN.KICT.FL.W.0010.000000T0000Z-160527T0815Z/
/ARCK1.1.ER.160525T1925Z.160526T0215Z.160526T1945Z.NO/
423 PM CDT THU MAY 26 2016
The Flood Warning is cancelled for
The Arkansas River At Arkansas City.
* At 4:00 PM Thursday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at 3 PM Thursday.
* Forecast...The river will continue to fall to 10.3 feet by Friday
morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Arkansas City 11.0 10.9 Thu 04 PM 10.3 9.8 9.8
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$
JASWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 25, 6:58 AM CDT, 57 minutes earlier.
Area forecast discussion, May 25, 6:58 AM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Wichita KS 658 AM CDT WED MAY 25 2016 .SYNOPSIS... Issued at 350 AM CDT Wed May 25 2016 Numerous thunderstorms containing torrential rains continue across Butler, Cowley & Elk Counties at 230 AM where Flood & Flash Flood Warnings are in effect. Thunderstorms are being sustained by strong lower-deck theta-e advection enhanced by lift induced by mid-level shortwave sprinting NE across SE KS. Hourly rainfalls are in the 1 to 3 inch range in extreme Ern Sumner & NW Cowley Counties. The cloud-to-ground lightning continues to be frequent & dangerous. && .SHORT TERM...(Today through Friday night) Issued at 350 AM CDT Wed May 25 2016 Forecast Highlight: More severe thunderstorms possible for SE KS this afternoon & this evening. Significant threat for severe thunderstorms with large-very large hail, winds around 70 mph & tornadoes continues for areas primarily along & W of I35-I/135 Thu Afternoon & Night. Today & Tonight: With the afore-mentioned mid-level shortwave continuing to sprint NE across the Mid & Upr MS Valley thunderstorms would be greatest across SE KS where aligned with broad ultra-high octane moisture axis. Deep-layer shear, more so directional, remains impressive & with very high instability there's a continued threat for severe thunderstorms for SE KS both this afternoon & tonight. Thu & Thu Night: The greatest threat for significant severe thunderstorms is still expected for areas along, and W, of I-35/I-135. A deep upper-deck trof that'll push slowly E across AZ & NM will undergo cyclogenesis as it lifts SLOWLY NE to NE NM, the TX & OK Panhandles & the CO/KS border. This would induce increased deep-layer ascent over the Wrn Plains that would transition E toward Central KS. The slow NE lift of the upper low would of course induce pronounced sfc cyclogenesis over SE CO & Wrn KS on Thu. This would strengthen the lower-mid level moist advection across KS with the most pronounced advection targeting Central parts of OK & KS. This time deep-layer speed shear would be strong & coupled with respectable directional shear supercells would once erupt over these areas & move NE. The supercells should arrive areas along & W of I-35/I-135 late Thu Afternoon & continue thru the night. SPC has expanded the "Enhanced Risk" N as far as Srn Nebraska. As such "Severe Thunderstorms With Large Hail And Damaging Winds" have been assigned to the afore- mentioned areas. Fri & Fri Night: The threat for severe thunderstorms is beginning to increase Fri Afternoon & Evening. The greatest severe threat would shift slowly E. For now SPC has assigned "Slight Risk" to E TX & SE OK, but wouldn't be surprised if the "Slight Risk" assignment is eventually spread N across Central & Ern KS. Stay tuned. .LONG TERM...(Saturday through Tuesday) Issued at 350 AM CDT Wed May 25 2016 For Sat & Sat Night the GFS & ECMWF continue to agree quite well with overall pattern, although the ECMWF is bit stronger with the departing upper-deck shortwave, scheduled to reach the Upper MS Valley Sat Night. A 2nd upper-deck trof is forecast to move E & like it's predecessor it'll move slowly E & strengthen as it digs across Srn CA. A "lead" shortwave will eject NE, likely reaching Wrn OK & Wrn KS Sun Afternoon. As such, there'll be several rounds of thunderstorms from Sun Afternoon thru next Tue. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 658 AM CDT Wed May 25 2016 Expect some scattered MVFR CIGS in the wake of the overnight convective complex. This will lead to some of the lowest CIGS near KRSL, KGBD and KRSL. Expect the low clouds to dissipate later this morning with VFR conditions returning to most locations for the afternoon hours. Will also see some lingering SHRA/TSRA in SE KS as the complex of storms exits the area this morning. For the afternoon hours, expect a dry line/boundary to push to near the KS Turnpike late this afternoon. Could see isolated convection develop along and east of this boundary for the late afternoon and evening hours. Think most of the convection will develop well to the east of the KICT TAF, so will not mention it in KICT just yet. But will mention it for most of the evening hours for the KCNU Taf with the isolated storms expected to congeal into a forward propagating complex of storms that will move east into Wrn MO early on Thu. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 89 70 87 67 / 10 10 40 50 Hutchinson 89 67 87 66 / 10 10 50 50 Newton 89 69 86 66 / 20 20 40 50 ElDorado 88 70 86 67 / 20 20 30 50 Winfield-KWLD 89 71 87 67 / 20 10 40 50 Russell 89 61 88 62 / 20 10 40 50 Great Bend 89 61 88 63 / 10 10 50 40 Salina 90 67 89 66 / 20 20 40 50 McPherson 89 68 87 66 / 20 10 40 50 Coffeyville 86 71 86 68 / 50 20 30 50 Chanute 86 71 86 67 / 40 20 30 50 Iola 85 71 86 67 / 50 20 30 60 Parsons-KPPF 86 71 86 68 / 50 20 30 50 && .ICT Watches/Warnings/Advisories... None. && SYNOPSIS...EPS SHORT TERM...EPS LONG TERM...EPS AVIATION...BDK
Hazardous weather outlook, May 25, 5:50 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 550 AM CDT WED MAY 25 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 550 AM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL, SOUTH CENTRAL, AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS REMAIN POSSIBLE FOR AREAS ALONG...AND EAST...OF A LINE FROM AROUND RUSSELL...THROUGH WICHITA...TO ARKANSAS CITY. IF THEY DEVELOP...THE THUNDERSTORMS MAY BE SEVERE WITH HAIL AROUND THE SIZE OF QUARTERS AND WINDS AROUND 60 MPH...ESPECIALLY IN SOUTHEAST KANSAS. FLOODING IS OCCURRING ACROSS PARTS OF SOUTH-CENTRAL KANSAS. PLEASE REFER TO THE FLOOD WARNINGS AND FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL STILL BE THURSDAY AFTERNOON AND EVENING GENERALLY ALONG...AND WEST...OF I-135 AND THE TURNPIKE. HAIL AROUND GOLFBALL-SIZED...WINDS AROUND 70 MPH...AND A COUPLE TORNADOES MAY ALL OCCUR. THUNDERSTORMS THAT MAY PRODUCE HAIL CLOSE TO 1 INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE EXPECTED FOR AREAS EAST OF I-135 AND THE TURNPIKE. THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS THE REGION FRIDAY AFTERNOON AND FRIDAY NIGHT WITH HAIL UP TO GOLFBALL-SIZED AND 60 TO 70 MPH WINDS. WHILE THERE REMAINS A CHANCE OF THUNDERSTORMS...PRIMARILY ACROSS SOUTHEAST KANSAS SATURDAY AND SATURDAY NIGHT THAT MAY PRODUCE SMALL HAIL AND 40 TO 50 MPH WINDS...THE GREATER THUNDERSTORM POTENTIAL WOULD BE FOR ALL AREAS FROM SUNDAY THRU TUESDAY. THE THUNDERSTORMS MAY APPROACH SEVERITY. YOU SHOULD MONITOR FORECASTS CLOSELY WHEN DETAILS ARE BETTER DEFINED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/ ES
In the hours before
Special weather statement, May 25, 3:12 AM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
312 AM CDT WED MAY 25 2016
KSZ052-053-250915-
CHASE KS-MARION KS-
312 AM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN CHASE COUNTY IN EAST CENTRAL KANSAS...
NORTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 415 AM CDT
* AT 310 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF TAMPA...OR 9
MILES NORTH OF MARION...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MARION...COTTONWOOD FALLS...STRONG CITY...LINCOLNVILLE...TAMPA...
ELMDALE...SAFFORDVILLE...MARION LAKE...PILSEN...TALLGRASS PRAIRIE
PRESERVE AND HYMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3852 9693 3852 9635 3828 9637 3834 9717
3861 9719
TIME...MOT...LOC 0810Z 271DEG 36KT 3848 9708
KETCHAMLocal storm report, May 25, 5:11 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
511 AM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 AM FLASH FLOOD 1 NE MULVANE 37.49N 97.23W
05/25/2016 SEDGWICK KS EMERGENCY MNGR
SEVERAL INCHES OF WATER OVER THE ROADWAY AT 8900 S. WEBB
RD.
&&
BDKLocal storm report, May 25, 5:13 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
513 AM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 AM FLASH FLOOD 2 SE DERBY 37.53N 97.23W
05/25/2016 SEDGWICK KS EMERGENCY MNGR
WATER OVER THE ROADWAY AT 8900 S. WEBB RD.
0331 AM FLASH FLOOD 1 NE MULVANE 37.49N 97.23W
05/25/2016 SEDGWICK KS EMERGENCY MNGR
SEVERAL INCHES OF WATER OVER THE ROADWAY AT 10100 S. WEBB
RD.
&&
BDKLocal storm report, May 25, 7:23 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
723 AM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM HEAVY RAIN EUREKA 37.82N 96.29W
05/25/2016 M1.50 INCH GREENWOOD KS BROADCAST MEDIA
&&
SGSLocal storm report, May 25, 7:24 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
724 AM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM HEAVY RAIN 1 N WATERLOO 37.69N 97.94W
05/25/2016 E1.50 INCH KINGMAN KS EMERGENCY MNGR
&&
SGSLocal storm report, May 25, 7:31 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
731 AM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN ROSE HILL 37.57N 97.13W
05/25/2016 M2.80 INCH BUTLER KS EMERGENCY MNGR
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:10 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 35 min |
| May 24, 7:22 PM CDT | Special Weather Statement | ICT | Barton | 23 min |
| May 24, 7:32 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 58 min |
| May 24, 7:36 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 54 min |
| May 24, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 20 min |
| May 24, 8:30 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 60 min |
| May 24, 8:35 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 40 min |
| May 24, 8:47 PM CDT | Tornado Warning | ICT | Barton | 18 min |
| May 24, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 22 min |
| May 24, 8:50 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 40 min |
| May 24, 9:04 PM CDT | Special Weather Statement | ICT | Lincoln | 41 min |
| May 24, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 62 min |
| May 24, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 45 min |
| May 24, 9:50 PM CDT | Areal Flood Warning | ICT | Barton | 9 hr |
| May 24, 9:55 PM CDT | Areal Flood Warning | ICT | Kingman, Reno | 9 hr |
| May 24, 10:01 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 44 min |
| May 24, 10:05 PM CDT | Special Weather Statement | ICT | McPherson, Saline | 40 min |
| May 24, 10:18 PM CDT | Special Weather Statement | ICT | Harvey | 42 min |
| May 24, 10:21 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 54 min |
| May 24, 10:36 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson | 24 min |
| May 24, 10:55 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion | 50 min |
| May 24, 10:57 PM CDT | Special Weather Statement | ICT | Kingman | 33 min |
| May 24, 11:40 PM CDT | Special Weather Statement | ICT | Sedgwick | 35 min |
| May 25, 12:19 AM CDT | Special Weather Statement | ICT | Rice | 26 min |
| May 25, 12:21 AM CDT | Special Weather Statement | ICT | Barton | 24 min |
| May 25, 12:27 AM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 12 hr |
| May 25, 12:38 AM CDT | River Flood Warning | ICT | Lincoln | 6 days |
| May 25, 12:40 AM CDT | Special Weather Statement | ICT | Barton | 50 min |
| May 25, 12:45 AM CDT | Special Weather Statement | ICT | Woodson | 45 min |
| May 25, 1:19 AM CDT | Special Weather Statement | ICT | Barton | 26 min |
| May 25, 1:25 AM CDT | Special Weather Statement | ICT | Elk, Wilson, Woodson | 35 min |
| May 25, 1:35 AM CDT | Flash Flood Warning | ICT | Butler, Sedgwick | 5 hr |
| May 25, 1:44 AM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 8 hr |
| May 25, 1:48 AM CDT | Special Weather Statement | ICT | Rice | 27 min |
| May 25, 2:11 AM CDT | Special Weather Statement | ICT | Rice | 34 min |
| May 25, 2:29 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 46 min |
| May 25, 2:55 AM CDT | Areal Flood Warning | ICT | Sedgwick, Sumner | 6 hr |
| May 25, 3:12 AM CDT | Special Weather Statement | ICT | Chase, Marion | 63 min |
| May 25, 7:55 AM CDT | River Flood Warning | ICT | Sumner | 24 hr |
| May 25, 7:56 AM CDT | River Flood Warning | ICT | Butler, Cowley | 67 hr |
| May 25, 8:34 AM CDT | Areal Flood Warning | ICT | Sumner | 8 hr |
| May 25, 8:49 AM CDT | River Flood Warning | ICT | Cowley | 34 hr |
| May 25, 9:14 AM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 9 hr |
| May 25, 11:50 AM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 24 hr |
| May 25, 6:03 PM CDT | Special Weather Statement | ICT | Butler | 42 min |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.